Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 65, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Sep 28, 2019, 6:05 PM CDT for Cass County, Missouri. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 28, 2019, 6:05 PM CDT (23:05 UTC)
- Expired
- Sep 28, 2019, 10:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 26 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:27 PM CDT | FLASH FLOOD | 1 W Harrisonville, MO | MULTIPLE ROADS IMPASSABLE FROM FLASH FLOODING. AREA NEAR HIGHWAY 2 AND I-49, I-49 AND HIGHWAY 7, HIGHWAY 2 AND C HIGHWAY, HIGHWAY 7 AND ROAD T ARE CURRENTLY IMPASSABLE. |
| Sep 28, 7:09 PM CDT | HEAVY RAIN 3.86 | Harrisonville, MO | RAIN TOTAL BETWEEN 5 AND 7 PM CDT. |
| Sep 28, 7:11 PM CDT | FLASH FLOOD | 1 W Harrisonville, MO | TWITTER REPORT THAT THE SOUTHBOUND LANES OF INTERSTATE 49 HAVE SEVERAL INCHES OF WATER OVER THEM AT THE MO HIGHWAY 7 EXIT. |
| Sep 28, 7:17 PM CDT | FLASH FLOOD | Harrisonville, MO | LAW ENFORCEMENT REPORTS SEVERAL BUILDINGS IN HARRISONVILLE HAVE 1-3 FEET OF WATER IN THEIR FIRST FLOOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
222
WGUS53 KEAX 282305
FFWEAX
MOC037-290300-
/O.NEW.KEAX.FF.W.0065.190928T2305Z-190929T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
605 PM CDT Sat Sep 28 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Cass County in west central Missouri...
* Until 1000 PM CDT.
* At 604 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Belton, Raymore, Harrisonville, Pleasant Hill, Peculiar, Garden
City, Archie, Lake Winnebago, Drexel, Cleveland, Freeman, East
Lynne, Lake Annette, Baldwin Park, Strasburg, Gunn City and West
Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3846 9431 3847 9431 3848 9461 3881 9461
3883 9412 3866 9413 3865 9412 3853 9412
3846 9423
$$
Blair1 follow-up statement
816
WGUS73 KEAX 282345
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
645 PM CDT Sat Sep 28 2019
MOC037-290300-
/O.CON.KEAX.FF.W.0065.000000T0000Z-190929T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cass MO-
645 PM CDT Sat Sep 28 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CASS COUNTY...
At 644 PM CDT, local law enforcement reported flash flooding in
central Cass County, with multiple roads impassable. Up to three
inches of rain have already fallen. Flash flooding is already
occurring.
Some locations that will experience flooding include...
Belton, Raymore, Harrisonville, Pleasant Hill, Peculiar, Garden City,
Archie, Lake Winnebago, Drexel, Cleveland, Freeman, East Lynne, Lake
Annette, Baldwin Park, Strasburg, Gunn City and West Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3846 9431 3847 9431 3848 9461 3881 9461
3883 9412 3866 9413 3865 9412 3853 9412
3846 9423
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Sep 28, 5:50 PM CDT, 15 minutes earlier.
Area forecast discussion, Sep 28, 5:50 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 550 PM CDT Sat Sep 28 2019 .Discussion... Issued at 326 PM CDT SAT SEP 28 2019 Message of the day: Another round of severe weather is possible between 4-11 PM today for those south of I-70. Main concerns are large hail and damaging winds, but can't rule out a tornado or two either. Flash flooding is also a concern, especially in areas who saw heavy rain last night. A shortwave trough currently moving northeast through central KS is the upper level feature that is bringing us this next round of showers and storms now into the overnight hours. The focus at the surface is the quasi stationary front stretching from south- central KS through Sedalia to Hannibal, MO. Initial thoughts were that this front would slowly lift north as a warm front today, but so far it really hasn't moved. This and the cloud cover has kept much of the area rather cool with temperatures the upper 60s in the southern parts of the KC metro and low 80s just south of Harrisonville, MO. Not much movement is expected from this boundary this afternoon/evening, so the surface based instability we will have to work with for severe storm potential should stay south of I-70, (and likely south of HWY 50) and west of HWY 63. Where there is surface-based instability, we should have up to 3000 J/kg, with deep layer shear between 30-40 kts. This will provide an opportunity for storms to become strong to severe, south of I-70. The main concerns are large hail up to 2 inches and damaging winds up to 65 mph. Also, can't completely rule out the tornado threat with some low level shear present. Timing for severe potential will be from about 4 PM until 11 PM. In addition to the severe potential, heavy rain is also expected with these storms. PWATs are again up near 2 inches so it won't take long to accumulate a decent amount of rain. Therefore, flash flooding could become an issue, though luckily our far southern counties did not see much, if any, of the precipitation from last night. Showers and storms are also moving into the northern parts of the area right now. These are isentropically driven and while severe weather in not anticipated, moderate to heavy rainfall is possible with PWATs also near 2 inches in these areas. This in addition to the rainfall these areas saw last night, could certainly lead to flash flooding concerns. Storm chances will continue overnight across much of the area, with a break likely in the early morning hours as the shortwave trough exits the area. There is a chance for a second round of showers and isolated storms closer to sunrise as another shortwave trough moves into the area, the LLJ strengthens, and the front begins moving north. Anything that develops should move north out of the area by late morning/early afternoon. The upper level high over the southeast U.S. should nose in over our area, helping keep things dry for the rest of Sunday, Monday, and parts of Tuesday. At the surface, we will remain in the warm sector which will bring temperatures back into the 80s. Tuesday into Wednesday is when our next storm system is expected to move through. Right now it looks like it will take a little time for this system to move through with the high pressure in the southeast pushing back. A cold front and storm chances will eventually move through though, allowing high pressure to filter in behind bringing us seasonal temperatures and a break from the rain. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 535 PM CDT SAT SEP 28 2019 Convection is expected to go through a good part of the evening with mainly IFR cigs but could occasionally go to MVFR or VFR temporarily. Expect a break in convection around midnight and then another round of storms by early morning just before sunrise. Warm front will begin to lift north by morning with winds turning more southerly with gusts near 20 by afternoon. VFR cigs also expected by midday. Could see some lingering convection until midday but chances drop off quickly by tomorrow afternoon. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Atkins Aviation...Christensen
Hazardous weather outlook, Sep 28, 4:19 AM CDT, 13 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 419 AM CDT Sat Sep 28 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-290930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 419 AM CDT Sat Sep 28 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Additional severe storms are expected this afternoon and evening, initially developing across eastern Kansas and western Missouri before expanding to the east. Large hail is the primary concern, while strong to damaging winds and an isolated tornado or two is also possible. Given the recently saturated surface, flash flooding is also possible where storms develop. The severe window will taper off late Saturday evening, though sub-severe storms will persist through Saturday night into Sunday morning. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Sep 28, 3:00 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
300 PM CDT Sat Sep 28 2019
KSZ057-282030-
Miami KS-
300 PM CDT Sat Sep 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIAMI COUNTY UNTIL 330 PM
CDT...
At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Greeley, or 9 miles northeast of Garnett, moving north at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Paola, Spring Hill, Osawatomie, Hillsdale, Wagstaff, Beagle and
Chiles.
This includes Interstate 35 in Kansas near mile marker 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3857 9507 3873 9506 3874 9472 3839 9496
3839 9507
TIME...MOT...LOC 2000Z 201DEG 25KT 3837 9511
CDBSpecial weather statement, Sep 28, 3:34 PM CDT, 2 hours 31 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 334 PM CDT Sat Sep 28 2019 KSZ057-105-282100- Johnson KS-Miami KS- 334 PM CDT Sat Sep 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MIAMI AND SOUTHWESTERN JOHNSON COUNTIES UNTIL 400 PM CDT... At 334 PM CDT, Doppler radar was tracking a strong thunderstorm near Osawatomie, moving north at 30 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Paola, Spring Hill, Osawatomie, Edgerton, Hillsdale, Wagstaff and Chiles. This includes Interstate 35 in Kansas between mile markers 200 and 206. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3849 9507 3878 9505 3877 9470 3844 9492 TIME...MOT...LOC 2034Z 201DEG 24KT 3855 9500 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:06 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 39 min |
| Sep 27, 7:10 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 50 min |
| Sep 27, 7:13 PM CDT | River Flood Warning | EAX | Clay, Ray | 16 hr |
| Sep 27, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston, Sullivan | 52 min |
| Sep 27, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Platte, Ray | 48 min |
| Sep 27, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Sullivan | 42 min |
| Sep 27, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 47 min |
| Sep 27, 8:23 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer, Sullivan | 37 min |
| Sep 27, 8:27 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Ray | 48 min |
| Sep 27, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston | 37 min |
| Sep 27, 8:57 PM CDT | Flash Flood Warning | EAX | Clay, Ray | 3 hr |
| Sep 27, 9:00 PM CDT | River Flood Warning | EAX | Platte | 20 days |
| Sep 27, 9:03 PM CDT | River Flood Warning | EAX | Clay, Platte | 5 hr |
| Sep 27, 9:04 PM CDT | Special Weather Statement | EAX | Chariton | 26 min |
| Sep 27, 9:14 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Ray | 46 min |
| Sep 27, 9:19 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 41 min |
| Sep 27, 9:23 PM CDT | Special Weather Statement | EAX | Harrison | 22 min |
| Sep 27, 9:28 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Macon, Randolph | 47 min |
| Sep 27, 9:42 PM CDT | Areal Flood Warning | EAX | Clay, Clinton, Platte | 12 hr |
| Sep 27, 9:56 PM CDT | Special Weather Statement | EAX | Jackson | 34 min |
| Sep 27, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Lafayette, Ray | 34 min |
| Sep 27, 10:12 PM CDT | River Flood Warning | EAX | Ray | 57 hr |
| Sep 27, 10:29 PM CDT | Flash Flood Warning | EAX | Jackson | 4 hr |
| Sep 27, 11:22 PM CDT | Special Weather Statement | EAX | Chariton, Howard, Randolph, Saline | 38 min |
| Sep 27, 11:26 PM CDT | Special Weather Statement | EAX | DeKalb | 49 min |
| Sep 27, 11:47 PM CDT | River Flood Warning | EAX | Jackson | 6 hr |
| Sep 28, 5:45 AM CDT | River Flood Warning | EAX | Carroll | 47 hr |
| Sep 28, 7:49 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 9 days |
| Sep 28, 7:49 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 16 days |
| Sep 28, 4:35 PM CDT | Areal Flood Advisory | EAX | Platte | 115 min |
| Sep 28, 4:48 PM CDT | Areal Flood Advisory | EAX | Cass | 3 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.